MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUMSET, PE LINED TUBING, 107 INCH; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUMSET, PE LINED TUBING, 107 INCH; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 142480489
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for investigation.Investigation is pending.E1 - initial reporter phone has an extension number of (b)(6).
 
Event or Problem Description
The event involved a primary plumset, pe lined tubing, 107 inch where it was reported that during insulin infusion.The registered nurse (rn) went to initiate new infusion, then identified different infusion back filling with blood from femoral central venous catheter (cvc) catheter line into infusion tubing and blood leaking out onto bed.Identified a small crack in line.Unknown how long line was open, case followed by infection control for risk of central line-associated bloodstream infection.There was patient involvement but unknown patient harm.
 
Additional Manufacturer Narrative
The complaint of leakage on the 142480489 primary plum set can be confirmed.The set was leak tested per specifications.There was a leak observed from the cut found in the tubing just above the secure lock male adaptor.The manufacturing process was reviewed and there are no sharp objects or instruments on the manufacturing floor capable of the observed damage as a preventative measure.The probable cause of the observed leakage is due to the cut in the tubing.The cause of the damage is unknown; however, it would have occurred outside of icu medical control as it occurred after priming set up.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
PRIMARY PLUMSET, PE LINED TUBING, 107 INCH
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18484979
Report Number9615050-2024-00023
Device Sequence Number2821178
Product Code FPA
UDI-Device Identifier10887787006183
UDI-Public(01)10887787006183(17)251001(10)9405818
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue Number142480489
Device Lot Number9405818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTRAL VENOUS CATHETER, MFR UNK; UNSPECIFIED INFUSION, MFR UNK
Patient SexUnknown